Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 4, 2007, 7:46 PM EDT for Toombs County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 7:46 PM EDT (23:46 UTC)
- Expired
- May 4, 2007, 8:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 107 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 8:00 PM EDT | HAIL 0.75 | 2 E Vidalia, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 042347
SVRFFC
GAC279-050015-
/O.NEW.KFFC.SV.W.0087.070504T2346Z-070505T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT FRI MAY 4 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 815 PM EDT
* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL. THIS STORM WAS LOCATED JUST NORTHEAST OF VIDALIA.
THIS STORM WAS NEARLY STATIONARY...BUT DRIFTING SLOWLY TO THE WEST.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORMANTOWN.
IN ADDITION TO HAIL...WIND GUSTS TO 35 MPH ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3211 8231 3212 8237 3215 8244 3227 8243
3234 8240 3231 8236 3228 8235 3228 8225
3226 8222
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:30 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 4, 6:30 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT FRI MAY 4 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... DIFFICULT FORECAST NEXT 24-48 HOURS WITH COOL WEDGE NOSING IN FROM THE NE...A WEAKENING UPPER SHORTWAVE LIFTING INTO THE TN-OHIO VALLEYS...AND A CONVECTIVE COMPLEX PUSHING EASTWARD ALONG THE NORTH CENTRAL GULF COASTAL REGION. LOW CLOUDS ASSOCIATED WITH THE COOL WEDGE ARE ERODING NEWD...ALLOWING SOME DIFFERENTIAL HEATING ACROSS CENTRAL AND SOUTHERN PORTIONS OF FORECAST AREA THIS AFTERNOON. CAPES THERE ARE INCREASING TO AROUND 800-1200 J/KG. THERE IS THE POTENTIAL FOR ISOLATED TSTMS TO DEVELOP IF THE CONVECTIVE TEMP CAN BE REACHED (UPPER 80S). STILL UNCERTAIN OF THIS AS MID AND HIGH CLOUDS ADVECT IN FROM THE WEST...AND THE GULF COAST COMPLEX POSSIBLY HINDERING MOIST/UNSTABLE INFLOW FROM THE SW. HOWEVER...WILL PLAY IT SAFE AND SHOW SCATTERED SHOWERS WITH ISOLATED TSTMS THIS EVENING...THEN JUST SHOWERS AFTER MIDNIGHT AS THE SHORTWAVE LIFTS OUT. STILL MUCH UNCERTAINTY WITH SATURDAY AS SUSPECT THE WEDGE FRONT WILL RETURN OVERNIGHT. SHOULD START OUT STABLE AND COOL SATURDAY MORNING...THEN CLOUDS ERODE AND LOW LEVEL FLOW BECOMES SE...WITH CAPES INCREASING ABOVE 1000 J/KG SATURDAY AFTERNOON. THIS COUPLED WITH MODELS SHOWING AN ACTIVE NW FLOW ALOFT...WILL WARRANT SHOWING A THREAT OF ISOLATED TSTMS SATURDAY AFTERNOON. A SLIGHT CHANCE OF RAIN WILL REMAIN IN THE FORECAST ON SUNDAY...AS ANOTHER BACK DOOR FRONT SLIPS ACROSS THE AREA. WILL GO SLIGHTLY COOLER THAN GUIDANCE FOR HIGHS ON SUNDAY. PLAN ON CLEARING RAIN CHANCES AND CLOUDS OUT OF THE FORECAST SUNDAY NIGHT BEHIND THE FRONT. .LONG TERM /MONDAY THROUGH FRIDAY/... THE GFS SHOWS HIGH PRESSURE DOMINATING THE FORECAST MONDAY THRU AT LEAST THURSDAY AS THE AREA GETS TRAPPED BETWEEN TWO STRONG LOWS...ONE OVER THE SOUTHERN ROCKIES AND THE OTHER OFF THE LOWER TO MID ATLANTIC COAST. THIS PATTERN GRADUALLY BREAKS DOWN INTO THE LATER HALF OF THE WORK WEEK AND PROBABLY BRINGS A SMALL CHANCE OF PRECIPITATION BACK INTO THE FORECAST BY FRIDAY. && .AVIATION... IMMEDIATE CONCERN TONIGHT IS COVERAGE OF TSRA/SHRA. TSRA CURRENTLY CLUSTERED OVER SE GEORGIA SOUTH OF KAGS AND ONE STORM OVER EXTREME EC ALABAMA SOUTH OF KANB. 18Z GFS CONTINUES TO INDICATE SCT SHRA/TSRA LIKELY TONIGHT BUT COVERAGE SHOULD BE LESS THAN 40 PCT. 18Z NAM HOWEVER IS MORE AGGRESSIVE WITH LARGE SCALE VERTICAL MOTION AND COVERAGE IS MUCH HIGHER...AROUND 70-80 PCT. BASED ON CURRENT TRENDS AND RECENT MODEL PERFORMANCE GFS SEEMS TO BE MUCH MORE ON TRACK THAN NAM. VCTS AND VCSH AFTER MIDNIGHT SEEMS MOST APPROPRIATE AT MOST AIRPORTS TONIGHT. COVERAGE AND PROBS A LITTLE HIGHER IN NW GA BUT NOT AT TAF SITES. OTHER CONCERN IS IFR CIGS LATE TONIGHT. LOW LEVEL SE TO E WINDS ...LEFTOVER COLD AIR DAMMING IN NE GA AND GOOD MOISTURE FETCH SUGGEST STRATUS IS LIKELY TONIGHT. GFS AND NAM GUIDANCE AS WELL AS MODEL SOUNDINGS ALSO AGREE WITH THIS. WILL PROBABLY SCALE BACK TIMING IN CURRENT FCST TO MORE CLIMATOLOGICAL NORMAL TIMES FOR STRATUS. WILL BRING IN 1200FT CIGS AROUND 06Z AND 800FT CIGS AROUND 08Z. THIS SHOULD INCREASE TO 1500FT BY 15Z AND GO SCT AT 3500FT AROUND 18Z. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 75 62 79 49 / 50 40 40 20 5 ATLANTA 63 78 64 79 53 / 40 20 20 20 5 BLAIRSVILLE 59 72 57 73 46 / 50 50 40 20 5 CARTERSVILLE 59 79 60 79 50 / 50 30 20 20 5 COLUMBUS 66 89 66 85 57 / 40 20 20 20 5 GAINESVILLE 60 75 60 77 52 / 50 50 40 20 5 MACON 63 86 64 84 52 / 40 20 30 20 5 ROME 62 84 63 86 56 / 50 30 20 20 5 PEACHTREE CITY 59 79 61 83 51 / 40 20 20 20 5 VIDALIA 67 87 64 79 54 / 30 20 30 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39/13
Hazardous weather outlook, May 4, 4:55 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 455 PM EDT FRI MAY 4 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 455 PM EDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS FAR NORTHWEST GEORGIA AND MUCH OF CENTRAL GEORGIA. .SYNOPSIS... A WEDGE OF COOLER AND MORE STABLE AIR WILL REMAIN OVER NORTH AND CENTRAL GEORGIA TONIGHT. A WEAK UPPER LEVEL DISTURBANCE WILL ALSO MOVE INTO THE TENNESSEE VALLEY TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND PEA SIZE HAIL. .DISCUSSION... A WEDGE OF COOLER AIR OVER MOST OF NORTH GEORGIA WILL KEEP THE ATMOSPHERE RATHER STABLE TONIGHT. SOUTH OF THE WEDGE ACROSS CENTRAL GEORGIA...INSTABILITY WILL BE MODERATELY HIGH WITH SURFACE-BASED CAPE VALUES AROUND 1000. FORTUNATELY...VERTICAL WIND SHEAR WILL BE LOW AND NO LOW LEVEL BOUNDARY WILL BE PRESENT TO FOCUS THUNDERSTORM DEVELOPMENT. AN ISOLATED THUNDERSTORM COULD DEVELOP IN THE EVENING OR EARLY MORNING HOURS. ACROSS NORTHWEST GEORGIA...ISOLATED THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MAY MOVE INTO THE AREA FROM THE WEST. FORTUNATELY...INSTABILITY WILL BE SOMEWHAT LOW IN THIS AREA AS WELL AS THE VERTICAL WIND SHEAR. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME SMALL HAIL AND LIGHTNING IS POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND ON THURSDAY AND FRIDAY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SNELSON
In the hours before
Special weather statement, May 4, 7:08 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 708 PM EDT FRI MAY 4 2007 GAZ113-042345- 708 PM EDT FRI MAY 4 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN TOOMBS COUNTY UNTIL 745 PM EDT... AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LYONS...DRIFTING SOUTHWEST AT 5 MPH. PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THE STORM WILL ALSO AFFECT THE CITIES OF VIDALIA AND SANTA CLAUS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, May 4, 7:32 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 732 PM EDT FRI MAY 4 2007 GAZ112-050000- 732 PM EDT FRI MAY 4 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL IN EASTERN MONTGOMERY COUNTY UNTIL 800 PM EDT... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HIGGSTON AND THE TOOMBS COUNTY LINE...DRIFTING WEST AT 5 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 35 MPH ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. THIS STORM WILL AFFECT HIGGSTON AND AREAS BETWEEN KIBBEE AND AILEY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, May 4, 7:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 736 PM EDT FRI MAY 4 2007 GAZ086-050000- 736 PM EDT FRI MAY 4 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL IN EMANUEL COUNTY UNTIL 800 PM EDT... AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE OF STRONG THUNDERSTORMS...ONE JUST NORTH OF NUNEZ AND ANOTHER BETWEEN NODOC AND CANOOCHEE...DRIFTING NORTH AT 5 MPH. PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INSIDE AND AWAY FROM DOORS AND WINDOWS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.